My doctor gave me this for the pain in my back.
15 Aug 2009
Yes, it is generic for Neurontin and is used for any type of nerve damage. It is the most safe drug on the market and it works by blocking the signal going to the brain that tells the brain you are in pain. When you have a back injury, almost always the sciatica nerve become involved and damaged thereby making it necessary that you use Neurontin
5 Nov 2009
Yes it is generic but when I had a seizure my doc discontinued neurontin which was cool with me cause of the bad taste and didnt feel like it was doing much as I am on oxy 60 2 times daily and percs 4 times daily but any way its strange how some meds affect some and not others so be careful all
18 Apr 2010
On the bottle mine says mfg amneal-substituted for Neurontin 300 mg caps. I take 2 300mg 3 times a day. Substituted means one thing is replacing another. I read or heard somewhere, don't remember where, that there was some sort of problem with neurontin something to do with a class action law suit that it caused unexpected problems. I will try to find out more...
21 Sep 2010
One of my doctors gave Gabapentin for nerve damage in my feet and horrible back pain,. I found this drug ineffective . It doesnt even "touch" the pain. It's "suppose" to tell the brain your not in pain and block it,,however,my brain is not telling my feet and back .Therefore I quit taking it and would not waste my money on this.
21 Sep 2010
Yes indeed, Gabap. is the generic for Neurontin. I take 900 mg, 4x a day (the top dose) for facial neuropathy and it helps tremendously. I have no side effects, except an increased appetite. It blocks much of the pain, and I can tell when it's time for the next dose, as the pain creeps back.
So you can take Gabapentin instead of Neurontin. Only the price is different. Good luck to you.
19 Apr 2011
I have spinal stenosis and have suffered with cervical and lumbar spine pain for several years. About two months ago the pain began generating down both legs to my knees, which prevented me from sleeping through the night. My doctor gave me Gabapentin 300 mg., and I am now able to sleep all night. I take 3 capsules daily. I do feel somewhat light-headed during the day, but it isn't anything that prevents me from functioning. This drug has been a miracle for me :)
14 May 2011
They put me on this in the US Navy for anxiety and depression! Odd selection, but it worked. I was on 300mg 2x daily and 600mg at night for sleep. I felt on top of the world! Now that I do have some minor nerve damage in my back I am going to talk to my PCP about putting me on it again.
6 Jun 2011
I am on Gabapentin (Neurontin) 300mg a day, just getting ready to up that to 600mg tomorrow. I use it as a preventative for migraines (15-17 of them a month)
I have to say, I have been on it almost 3 weeks and have had only 6 migraines. Averaging 2 a week at this rate, I may actually end the month with only 8 migraines :):) Whho boy! Now wouldn't that be great!!
I am hoping when I up the dosage, it will knock on more of them. As for side effects, no bad ones yet. No weight gain at all. On the plus side, I sleep much better at night and don't seem to have as much Fibro pain either.
Stay with the Gabapentin if you can, eat smart, drink lots of water for your kidnesy and you ought to be fine :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
About ten years ago I started taking Neurontin for severe shoulder pain (after two surgeries) and had no benefit from the drug. I heard something ...
my dosage I'm working up to will be 2 300mg capsules 3 times a day. I just started taking gabapentin for pain & pain from nerve damage
Allergy to gabapentin
The rash is almost gone, but the pain is still very bad. Now I am on Percidan and Neurontin but the pain keeps coming back.
Persisting Pain, Shingles - I have neuropathy all through out my body and I do mean all through out?
... I have it in my vaginal area, in the back of my legs, major burning and stinging sensations, down into my legs and feet, I have it in my arms and ...